Indiana, 2011

Hail and Lightning Strike in Indiana, June 15, 2011

June 15, 2011 · NWS IND · 2 events in 2 counties and zones

A line of isolated thunderstorms moved into southwest portions of central Indiana during the afternoon hours of June the 15th. These storms began to weaken a bit as they pushed into Indiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
1
Property damage
$150,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

A line of isolated thunderstorms moved into southwest portions of central Indiana during the afternoon hours of June the 15th. These storms began to weaken a bit as they pushed into Indiana. However, a lone report of penny sized hail was received from Knox county before the storm dissipated or moved out of the area. Also, lightning was believed to have sparked a fatal fire in Muncie.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 15, 9:35 AM EST, 10 minutes earlier.

Area forecast discussion, Jun 15, 9:35 AM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1035 AM EDT WED JUN 15 2011

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

LOW PRESSURE OVER SOUTHEAST IOWA WILL TRACK WILL TRACK ACROSS
NORTHERN INDIANA LATE TODAY AND TONIGHT AND BRINGING AN OCCLUDING
FRONTAL SYSTEM ACROSS OUR REGION. THIS WILL RESULT IN WIDESPREAD
SHOWERS AND THUNDERSTORMS TODAY.  AN UPPER LOW WILL MOVE ACROSS THE
SOUTHERN GREAT LAKES THURSDAY BRINGING LOW CHANCES OF PRECIP ACROSS
THE NORTHERN HALF OF OUR REGION. A FRONTAL SYSTEM ACROSS THE MID
MISSISSIPPI AND TENNESSEE VALLEYS WILL MOVE NORTH ACROSS OUR REGION
THIS WEEKEND AS AN UPPER RIDGE BUILDS OVER THE PLAINS AND EVENTUALLY
OUR WAY BY EARLY NEXT WEEK. AS A RESULT HOT AND HUMID WEATHER WILL
RETURN BY EARLY NEXT WEEK.

&&

.NEAR TERM /TODAY/...

A LARGE COMPLEX OF THUNDERSTORMS ACROSS NORTHERN ILLINOIS AND
ANOTHER AREA OF THUNDERSTORMS DEVELOPING OVER ILLINOIS WILL TRACK
ACROSS OUR REGION THIS MORNING AND EARLY AFTERNOON.  THERE IS SOME
UNCERTAINTY ON HOW MUCH REDEVELOPMENT WILL OCCUR LATER TODAY AFTER
INITIAL AREA MOVES THROUGH. SOME OF THIS WILL DEPEND ON TIMING OF
INITIAL SYSTEM AND HOW MUCH SUN OCCURS THIS AFTERNOON ACROSS OUR
SOUTHWEST.  BOTH NAM/GFS SHOWS LITTLE QPF ACROSS OUR SOUTHWEST AFTER
18Z. HOWEVER NAM/GFS SHOWS MU CAPES OF 3500-400 J/KG.  SPC HAS A
SLIGHT RISK OF SEVERE STORMS ALONG AND SOUTH OF A TERRE HAUTE TO
SHELBYVILLE LINE. FOR NOW WILL CONTINUE LIKELY POPS ACROSS OUR
REGION THROUGH THE DAY.

AS FAR AS TEMPERATURES ARE CONCERNED CLOUDS AND EVAPORATIONAL
COOLING FROM PRECIP MAY KEEP TEMPERATURES DOWN SOME ACROSS OUR NORTH
AS DEWPOINTS THERE STILL IN UPPER 40S.  ON OTHER HAND WARM FRONT MAY
PUSH INTO OUR SOUTH BEFORE OCCLUDING AND WITH SOME SOME I WOULD NOT
RULE OUT LOW TO MID 80S FAR SOUTH. FOR THE MOST PART DID NOT STRAY
TOO FAR FROM A MAV/MET BLEND ON TEMPERATURES.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY/...

FORECAST CHALLENGES DEAL WITH RAIN CHANCES THROUGH THE PERIOD.  HAVE
TRENDED TOWARDS A COMBINATION OF THE SREF/ECMWF/GFS. FRONTAL SYSTEM
WILL MOVE EAST ACROSS OUR REGION EARLY TONIGHT. THEN RIDGE OF HIGH
PRESSURE WILL BUILD INTO THE OHIO VALLEY LATE TONIGHT.  WITH WEAK
RIDGE OF HIGH PRESSURE BUILDING SHOULD END MOST PLACES OVERNIGHT AND
WILL LOWER POPS SOME FROM PREVIOUS FORECAST.

MODELS TRACK AND UPPER LOW OVER THE SOUTHERN GREAT LAKES THURSDAY
AND INTO NORTHERN OHIO THURSDAY NIGHT.  THIS MAY BRING LOW CHANCES
OF PRECIP ACROSS OUR NORTH HALF THURSDAY. PREVIOUS FORECAST SEEMS TO
HAVE DECENT HANDLE.  PRECIP COULD LINGER INTO THURSDAY EVENING
ACROSS OUR NORTHEAST.

ON FRIDAY A FRONTAL SYSTEM TO OUR SOUTHWEST WILL BEGIN MOVING OUR
WAY.  HAVE LOWERED RAIN CHANCES A LITTLE ACROSS OUR NORTH THE FRONT
WILL STILL BE WELL TO OUR SOUTHWEST AT THIS TIME. NEW MOS NUMBERS
HAVE TRENDED A LITTLE WARMER.  THEY MIGHT BE A BIT TOO WARM.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

GUIDANCE IS IN DECENT AGREEMENT WITH A FRONTAL ZONE STALLED
SOMEWHERE IN THE REGION EARLY IN THE EXTENDED MOVING SLOWLY NORTH
ACROSS OUR REGION MUCH OF THE WEEKEND...WITH A GRADUALLY AMPLIFYING
WESTERN TROUGH/EASTERN RIDGE PATTERN ACROSS THE CONTINENTAL UNITED
STATES. MAINTAINED THUNDERSTORM CHANCES THROUGH THE WEEKEND WITH
THIS FRONTAL BOUNDARY IN THE AREA...ALTHOUGH NO HIGHER THAN A 30
POP...AS UPPER SUPPORT IS MINIMAL. THIS IS LOWER THAN HPC POPS. MAY
BE ABLE TO TRIM POPS LATER IN THE WEEK IF GUIDANCE CONTINUES TO
AMPLIFY RIDGING...AND DISPLACE FRONTAL ZONE TO THE NORTH.

A WARMING TREND CAN BE EXPECTED THROUGH THE EXTENDED...AND HPC
LOOKED CLOSE ON THIS. 90 DEGREE PLUS READINGS WILL REAPPEAR IN THE
FORECAST AREA OVER THE WEEKEND.

&&

.AVIATION /DISCUSSION FOR THE 151500Z TAF UPDATE/...

CONVECTIVE LINE HAS MOVED EAST OF ALL SITES EXCEPT KIND...AND EVEN
AT KIND PRECIPITATION SHOULD END WITHIN THE NEXT HOUR. READJUSTED
AND CLEANED UP FORECASTS TO REMOVE HEAVIER CONVECTION THROUGH
MIDDAY. EASTERLY WINDS SHOULD RETURN TO A SOUTHEAST DIRECTION BY
EARLY AFTERNOON AS BOUNDARY APPROACHES FROM THE WEST.

PORTIONS OF PREVIOUS 12Z DISCUSSION FOR EXPECTATIONS THIS AFTERNOON/
EVENING FOLLOWS.

PROBABLY A BREAK IN THE CONVECTION MIDDAY INTO THE MID AFTERNOON
HOURS AS THIS MORNING/S SYSTEM PUSHES OFF TO THE EAST. EXPECTING
CONVECTION TO REDEVELOP AFTER 152000Z AHEAD OF A FRONTAL SYSTEM.
CONVECTIVE TEMPERATURES QUITE LOW...SO THINK THE POTENTIAL FOR
DIRECT IMPACTS LATE THIS AFTERNOON/EARLY EVENING RATHER HIGH AS WELL.

OUTSIDE OF CONVECTION...CEILINGS AROUND 040 EXPECTED.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM....NIELD/JH
AVIATION...JAS/RYAN
Hazardous weather outlook, Jun 15, 4:27 AM EST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
527 AM EDT WED JUN 15 2011

INZ021-028>031-035>042-046>049-056-057-161000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HENDRICKS-MARION-
HANCOCK-HENRY-SHELBY-RUSH-
527 AM EDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE LIKELY TODAY. EVEN THOUGH AN OUTBREAK OF
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME FOR THE NORTHERN HALF
OF CENTRAL INDIANA...SOME STORMS MAY PRODUCE HEAVY
RAINFALL...DANGEROUS LIGHTNING...SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SUNDAY AND
AGAIN ON TUESDAY. A FEW STORMS COULD PRODUCE DANGEROUS
LIGHTNING...SMALL HAIL AND GUSTY WINDS. HOWEVER WE ARE NOT
EXPECTING AN OUTBREAK OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043>045-051>053-060>062-067>070-161000-
VERMILLION-PARKE-PUTNAM-VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-
KNOX-DAVIESS-MARTIN-LAWRENCE-
527 AM EDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY TODAY. THERE IS ALSO A SLIGHT RISK OF
SEVERE THUNDERSTORMS TODAY. THE MAIN THREAT WILL BE LARGE HAIL
THIS MORNING...AND LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON.
AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION OVER FAR SOUTHERN
SECTIONS THIS AFTERNOON.

LOCAL RAIN AMOUNTS IN EXCESS OF ONE INCH ARE ALSO POSSIBLE TODAY.

LOW LAND FLOODING IS POSSIBLE ALONG PORTIONS OF THE LOWER WHITE
AND WABASH RIVERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS MAINLY FRIDAY THROUGH SUNDAY
AND AGAIN ON TUESDAY. A FEW STORMS COULD PRODUCE DANGEROUS
LIGHTNING...SMALL HAIL AND GUSTY WINDS. HOWEVER IT IS TOO EARLY TO
TELL WHETHER THERE WILL BE ANY OUTBREAKS OF SEVERE WEATHER.

LOW LAND FLOODING IS POSSIBLE ON A FEW AREAS OF THE LOWER WHITE
AND LOWER WABASH UNTIL THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ054-055-063>065-071-072-161000-
MORGAN-JOHNSON-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
527 AM EDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY TODAY. THERE IS ALSO A SLIGHT RISK OF
SEVERE THUNDERSTORMS TODAY. THE MAIN THREAT WILL BE LARGE HAIL THIS
MORNING...AND LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON. AN
ISOLATED TORNADO IS NOT OUT OF THE QUESTION OVER FAR SOUTHERN
SECTIONS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY AND
AGAIN ON TUESDAY. A FEW STORMS COULD PRODUCE DANGEROUS
LIGHTNING...SMALL HAIL AND GUSTY WINDS. HOWEVER IT IS TOO EARLY TO
TELL WHETHER THERE WILL BE ANY OUTBREAKS OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

In the hours before

Local storm report, Jun 15, 5:05 AM EST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
605 AM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HAIL             10 NE SULLIVAN          39.20N 87.28W
06/15/2011  E0.25 INCH       SULLIVAN           IN   TRAINED SPOTTER

            NEAR HAYMERA

&&

JH
Special weather statement, Jun 15, 6:21 AM EST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
721 AM EDT WED JUN 15 2011

INZ021-028>030-035-036-043-044-151200-
CARROLL-CLINTON-FOUNTAIN-MONTGOMERY-PARKE-TIPPECANOE-VERMILLION-
WARREN-
721 AM EDT WED JUN 15 2011

...STRONG THUNDERSTORM ADVISORY FOR WESTERN CLINTON...CARROLL...
FOUNTAIN...MONTGOMERY...PARKE...TIPPECANOE...VERMILLION AND WARREN
COUNTIES UNTIL 800 AM EDT...

AT 719 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
WOLCOTT TO 6 MILES NORTHEAST OF REDMON...AND MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
CAYUGA AROUND 730 AM EDT...
LODI...VEEDERSBURG...NEWPORT AND DANA AROUND 735 AM EDT...
YEDDO...NEWTOWN AND MELLOTT AROUND 740 AM EDT...
PURDUE UNIVERSITY...WINGATE...WEST LAFAYETTE...SHADELAND...MONTEZUMA
AND KINGMAN AROUND 745 AM EDT...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4070 8637 4061 8637 3986 8692 3987 8701
      3971 8703 3970 8753 4046 8752 4048 8710
      4057 8709 4057 8678 4070 8676
TIME...MOT...LOC 1121Z 271DEG 33KT 4063 8706 3968 8774

RYAN
Special weather statement, Jun 15, 6:54 AM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
754 AM EDT WED JUN 15 2011

INZ021-029>031-036>038-151245-
BOONE-CARROLL-CLINTON-HOWARD-MONTGOMERY-TIPPECANOE-TIPTON-
754 AM EDT WED JUN 15 2011

...STRONG THUNDERSTORM ADVISORY FOR CLINTON...CARROLL...WESTERN
BOONE...HOWARD...MONTGOMERY...EASTERN TIPPECANOE AND NORTHWESTERN
TIPTON COUNTIES UNTIL 845 AM EDT...

AT 752 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF DELPHI TO 8 MILES SOUTHEAST OF LAFAYETTE TO 11 MILES SOUTHWEST OF
CRAWFORDSVILLE...AND MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
CRAWFORDSVILLE AND CAMDEN AROUND 800 AM EDT...
ROSSVILLE...MULBERRY...CLARKS HILL...NEW MARKET AND FLORA AROUND 805
AM EDT...
DARLINGTON AROUND 810 AM EDT...
COLFAX AROUND 815 AM EDT...
LADOGA AROUND 820 AM EDT...
THORNTOWN...NEW ROSS...FRANKFORT AND BURLINGTON AROUND 825 AM EDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4074 8653 4070 8652 4070 8638 4057 8636
      4057 8586 4050 8586 4031 8621 3992 8651
      3992 8669 3989 8670 3987 8703 3996 8709
      4004 8709 4057 8678 4074 8675
TIME...MOT...LOC 1154Z 270DEG 26KT 4069 8654 4031 8679
          3992 8703

RYAN
Special weather statement, Jun 15, 7:22 AM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
822 AM EDT WED JUN 15 2011

INZ030-031-037>040-045>048-151315-
BOONE-CLINTON-HAMILTON-HANCOCK-HENDRICKS-HOWARD-MADISON-MARION-
PUTNAM-TIPTON-
822 AM EDT WED JUN 15 2011

...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN CLINTON...BOONE...
HAMILTON...NORTHWESTERN HANCOCK...HENDRICKS...SOUTHERN HOWARD...
NORTHWESTERN MADISON...MARION...NORTHERN PUTNAM AND TIPTON COUNTIES
UNTIL 915 AM EDT...

AT 819 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
KOKOMO TO GREENCASTLE...AND MOVING EAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
STILESVILLE...SHARPSVILLE...PITTSBORO AND AMO AROUND 830 AM EDT...
GREENTOWN...WHITESTOWN...SHERIDAN...DANVILLE AND CLAYTON AROUND 835
AM EDT...
ZIONSVILLE...WINDFALL...TIPTON AND BROWNSBURG AROUND 840 AM EDT...
MORSE RESERVOIR AROUND 845 AM EDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4049 8586 4038 8585 4038 8558 4033 8558
      3964 8604 3960 8695 3987 8673 3987 8669
      3992 8669 4048 8625
TIME...MOT...LOC 1222Z 268DEG 40KT 4041 8617 3968 8675

RYAN
Special weather statement, Jun 15, 8:14 AM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
914 AM EDT WED JUN 15 2011

INZ047>049-055>057-063>065-151415-
BARTHOLOMEW-BROWN-DECATUR-HANCOCK-HENRY-JOHNSON-MARION-RUSH-SHELBY-
914 AM EDT WED JUN 15 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN DECATUR...NORTHERN
BROWN...NORTHERN BARTHOLOMEW...HANCOCK...SOUTHERN HENRY...JOHNSON...
EASTERN MARION...RUSH AND SHELBY COUNTIES UNTIL 1015 AM EDT...

AT 912 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAWRENCE TO
GREENWOOD TO 10 MILES NORTH OF NASHVILLE...AND MOVING EAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS OF 45 TO 50 MPH
ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
PEOGA...BOGGSTOWN...PRINCES LAKES AND NEW PALESTINE AROUND 920 AM
EDT...
SPRING LAKE AND FAIRLAND AROUND 925 AM EDT...
MARIETTA...GREENFIELD AND EDINBURGH AROUND 930 AM EDT...
SHELBYVILLE AND MORRISTOWN AROUND 935 AM EDT...
WILKINSON...MANILLA AND FLAT ROCK AROUND 940 AM EDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3979 8521 3978 8530 3950 8529 3929 8549
      3930 8634 3934 8631 3934 8625 3941 8625
      3958 8610 3987 8604 3991 8520
TIME...MOT...LOC 1313Z 270DEG 39KT 3983 8600 3958 8602
          3934 8623

RYAN

The radar

The Indianapolis radar (KIND), 93 km away, was scanning. The volume nearest the first event began at 14:43 UTC.

Open the radar archive at this moment

Event by event

1 lightning, 1 hail. Local standard time, as filed.

Lightning, Delaware

When
June 15, 9:45 AM EST
Where
Delaware County, 2.04 mi SSE of Mayfield
Deaths
0 direct, 1 indirect
Injuries
0 direct, 1 indirect
Property damage
$150,000
Reported by
Broadcast Media
Coordinates
40.151, -85.360

A Muncie church fire that left a firefighter dead on June 15 was caused by a lightning strike. Muncie Fire Department officials announced the cause of the fire on Tuesday. Officials say a lightning strike at 10:45 a.m. that morning sparked the fire. Firefighter Scott Davis, 40, died fighting the blaze. Two other firefighters were injured fighting the fire at Tabernacle of Praise.

Hail, Knox

When
June 15, 5:02 PM EST to 5:04 PM EST
Where
Knox County, 2.72 mi NNE of Vincennes
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
38.714, -87.495

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Lightning, Delaware2011-06-1540MaleChurchIndirect

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2011Every state in 2011This day in weather historyWarnings in Indiana, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 329351, 328630.